Alert archive / New York / Gale Warnings in 2022

Gale Warning 4, NWS Buffalo, NY

February 20, 2022

NWS Buffalo, NY issued this gale warning at Feb 20, 2022, 1:01 AM EST. It took effect at Feb 20, 2022, 1:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2022, 1:01 AM EST (06:01 UTC)
In effect from
Feb 20, 2022, 1:00 PM EST
Expired
Feb 20, 2022, 9:00 PM EST
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

745 
WHUS71 KBUF 200601
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
101 AM EST Sun Feb 20 2022

LEZ040-041-201415-
/O.EXP.KBUF.SC.Y.0021.000000T0000Z-220220T0600Z/
/O.NEW.KBUF.SC.Y.0023.220220T0601Z-220221T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
101 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds to 30 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-201415-
/O.EXP.KBUF.SC.Y.0021.000000T0000Z-220220T0600Z/
/O.NEW.KBUF.SC.Y.0023.220220T0601Z-220221T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
101 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-200900-
/O.EXP.KBUF.SC.Y.0021.000000T0000Z-220220T0600Z/
/O.NEW.KBUF.SC.Y.0023.220220T0601Z-220220T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
101 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-201415-
/O.EXP.KBUF.SC.Y.0021.000000T0000Z-220220T0600Z/
/O.NEW.KBUF.SC.Y.0023.220220T0601Z-220221T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
101 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ062-201415-
/O.NEW.KBUF.GL.W.0004.220220T1800Z-220221T0200Z/
Lake Ontario open waters from the Niagara River to Hamlin Beach-
101 AM EST Sun Feb 20 2022

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST
THIS EVENING...

* WHAT...Southwest winds to 30 knots with frequent gales to 40
  knots and waves 5 to 8 feet expected.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to Hamlin Beach.

* WHEN...From 1 PM this afternoon to 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ020-201415-
/O.NEW.KBUF.SC.Y.0023.220220T1500Z-220221T0300Z/
Upper Niagara River and Buffalo Harbor-
101 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
753 
WHUS71 KBUF 200950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
450 AM EST Sun Feb 20 2022

LOZ062-201800-
/O.CON.KBUF.GL.W.0004.220220T1800Z-220221T0200Z/
Lake Ontario open waters from the Niagara River to Hamlin Beach-
450 AM EST Sun Feb 20 2022

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

* WHAT...Southwest winds to 30 knots with frequent gale force
  gusts to 40 knots and waves 5 to 8 feet expected.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to Hamlin Beach.

* WHEN...From 1 PM this afternoon to 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ040-041-201800-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
450 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds to 30 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-201800-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
450 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-201800-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
450 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-201800-
/O.CON.KBUF.SC.Y.0023.220220T1500Z-220221T0300Z/
Upper Niagara River and Buffalo Harbor-
450 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WHAT...South winds to 30 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS71 KBUF 201347
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
847 AM EST Sun Feb 20 2022

LOZ062-202200-
/O.CON.KBUF.GL.W.0004.220220T1800Z-220221T0200Z/
Lake Ontario open waters from the Niagara River to Hamlin Beach-
847 AM EST Sun Feb 20 2022

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

* WHAT...Southwest winds to 35 knots and waves 5 to 8 feet 
  expected.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to Hamlin Beach.

* WHEN...From 1 PM this afternoon to 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ040-041-202200-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
847 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds to 30 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-202200-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
847 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-202200-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
847 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-202200-
/O.CON.KBUF.SC.Y.0023.220220T1500Z-220221T0300Z/
Upper Niagara River and Buffalo Harbor-
847 AM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...South winds to 30 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
982 
WHUS71 KBUF 202129
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
429 PM EST Sun Feb 20 2022

LOZ062-210200-
/O.CON.KBUF.GL.W.0004.000000T0000Z-220221T0200Z/
Lake Ontario open waters from the Niagara River to Hamlin Beach-
429 PM EST Sun Feb 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to Hamlin Beach.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ040-041-210600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
429 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds to 30 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-210600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
429 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-210600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
429 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-210300-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0300Z/
Upper Niagara River and Buffalo Harbor-
429 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
768 
WHUS71 KBUF 210201
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
901 PM EST Sun Feb 20 2022

LOZ062-210315-
/O.EXP.KBUF.GL.W.0004.000000T0000Z-220221T0200Z/
Lake Ontario open waters from the Niagara River to Hamlin Beach-
901 PM EST Sun Feb 20 2022

...GALE WARNING WILL EXPIRE AT 9 PM EST THIS EVENING...

Winds have dropped below Gale Warning thresholds.

$$

LEZ040-041-210600-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
901 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds to 30 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-210900-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
901 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-210900-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
901 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...South winds to 30 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-210315-
/O.CON.KBUF.SC.Y.0023.000000T0000Z-220221T0300Z/
Upper Niagara River and Buffalo Harbor-
901 PM EST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Feb 19, 9:50 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Feb 19, 9:50 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
950 PM EST Sat Feb 19 2022

.SYNOPSIS...
Bands of lake effect snow will continue this evening, especially
east and southeast of the lakes with additional minor accumulations.
Gusty winds this evening will die off by midnight. Dry weather will
return Sunday, along with warming temperatures by afternoon.

&&

.NEAR TERM /THROUGH SUNDAY/...
Narrow bands of lake effect snow continuing southeast of the lakes
this evening. The snows then will quickly lift northward and weaken
as winds shift from the northwest to the south-southwest by daybreak
Sunday. Any additional accumulation will be limited to two inches or
less.

The gusty winds that we had earlier in the day will continue to die
off this evening.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Throughout the short term period expect a gradual warming trend as a
trough aloft lies west of the Rockies with a broad ridge lying east
across the remainder of the United States; support a general
southerly flow and gradual warming trend with above normal
temperatures Sunday night through Tuesday night.

Diving down into the specifics, starting out as zonal flow aloft
Sunday night, two shortwaves will be of note, 1. pushing across
eastern Canada and 2. diving south along the West Coast. The
shortwave closer to home, will support a surface low centered over
the James Bay. As this low pulls northeast into northern Canada
Sunday night into Monday, it will drag its attendant cold front with
it and by the time it reaches the western periphery of the CWA it
will stall out across the far northwestern portions of the area
Monday as residual surface high pressure remains in control across
the Eastern Seaboard. Moral of the story: mainly dry conditions
Sunday night through Monday with the one exception being a few
showers possible across the Saint Lawrence Valley Monday due to the
influence of the weak stalled front.

Meanwhile the second shortwave will join the southern stream jet
Sunday night, digging the longwave trough deep across the West Coast
and into the Baja Peninsula. The shortwave will round the base of
the trough Monday and then push northeast across the central United
States and into the Great Lakes by Tuesday night. Translating this
pattern down to the surface, a surface low will develop over
Colorado Monday night before pushing northeast across the Central
Plains, reaching the Great Lakes late Monday night and the region by
Tuesday afternoon/evening. The low will then pull across the region
Tuesday night. All of this being said, the CWA will remain under
sufficient warm air advection Monday night through Tuesday, which
will not only support warm temperatures but more importantly support
precipitation to overspread the area Tuesday ahead of the surface
low. With temperatures at 850mb climbing towards +7C, all
precipitation will form as rain. Then, after the low passes its
trailing cold front will pass across the region Tuesday night which
will cause temperatures to fall.

Otherwise should note, despite the warm up this period and the rain
falling, don't expect any additional hydro concerns as primary time
of melt off (Sunday night through Monday night) won't be concurrent
with substantial precipitation (Tuesday).

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Cold air advection behind a passing cold front on Wednesday will
initiate some lake effect snow off of both lakes. Overall conditions
for the lake effect other than 850H temps will be minimally
favorable, so any lake response should be light.

A storm system will track northeast from the Tennessee Valley to New
England from Thursday night through Friday night. As this system
tracks northeast, a secondary coastal low will develop near the
NY/NJ coast. The initial storm tracking inland, depending on model
guidance is generally somewhere between Buffalo and NYC. While most
of the guidance has gone with the eastward trend, making snow more
likely for the area, the rest of the guidance has also gone a bit
more eastward, resulting in some of the better precip amounts more
east of the WNY area. If the storm track does stay on this eastward
trend, precip., mostly in the form of snow should be light, but
steady for far WNY. Snow amounts would increase to the east, before
mixing with rain/sleet/freezing rain, depending on storm track and
any warmer layers within the storm. Currently the best chance for
precip., regardless of type, looks like from late Thursday night
into Friday evening.

Behind the passing system for Thursday into late Friday, cold air
advection will lower 850H temps to around -20C, prompting some lake
enhanced first right behind the storm, and then lake effect. Lake
effect behind the passing storm looks limited as of now, as
conditions will be lacking for some better development off the
lakes.

Temperatures during the long term period will be near to around 5
degrees below normal for the entire area. The question being for
Friday as the storm system tracks over/near the area, and the
impact that will have on temperatures.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Expect mainly VFR flight conditions tonight at TAF sites with
localized lake effect snows east and southeast of the lakes. Winds
will also diminish. VFR flight conditions on Sunday, with SSW winds
increasing during the day.

Outlook...

Sunday afternoon and Monday...Mainly VFR.
Tuesday...MVFR/IFR possible. Rain.
Wednesday...MVFR. Chance of rain and snow showers.
Thursday...Mainly VFR.

&&

.MARINE...
Winds will drop off tonight as they shift from the northwest to
the south-southwest. Small craft headlines will linger early
this evening then end.

The next system will push a cold front into the central Great Lakes
by Sunday night. Expect the southerly winds to increase to near to
20 knots Sunday and Sunday night, then decreasing Monday and
Tuesday as the frontal boundary stalls near or just south of the
lake.

&&

.HYDROLOGY...
Multiple flood warnings remain in place for slower responding
rivers and creeks. These include Tonawanda Creek, Black Creek,
Oatka Creek, and the Allegheny River at Olean. With the
exception of the Rapids forecast point, these are all past or
near crest.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 AM EST Sunday for LEZ040-041.
         Small Craft Advisory until 1 AM EST Sunday for
         LOZ042>045.

&&

SYNOPSIS...Apffel/Hitchcock/TMA
NEAR TERM...Apffel/Hitchcock/TMA
SHORT TERM...EAJ
LONG TERM...SW
AVIATION...Apffel/Hitchcock/TMA
MARINE...Apffel/Hitchcock/TMA
HYDROLOGY...Apffel/Hitchcock/TMA
Hazardous weather outlook, Feb 19, 9:45 PM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
945 PM EST Sat Feb 19 2022

NYZ004>007-013-014-020-021-210245-
Wayne-Northern Cayuga-Oswego-Jefferson-Livingston-Ontario-
Cattaraugus-Allegany-
945 PM EST Sat Feb 19 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-008-010>012-019-085-210245-
Niagara-Orleans-Monroe-Lewis-Northern Erie-Genesee-Wyoming-
Chautauqua-Southern Erie-
945 PM EST Sat Feb 19 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210245-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
945 PM EST Sat Feb 19 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Feb 19, 7:33 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EST SAT FEB 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             HENDERSON               43.85N 76.18W
02/19/2022  M3.5 INCH        JEFFERSON          NY   TRAINED SPOTTER

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:00 PM ESTSmall Craft AdvisoryBUF3 hr
Feb 20, 1:01 AM ESTSmall Craft AdvisoryBUF25 hr
Feb 20, 4:51 AM ESTWind AdvisoryBUFChautauqua, Erie, Genesee, Jefferson, Lewis, Monroe and 3 more12 hr

Nearby

Gale Warnings in New York, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.